Missouri, 2015Damaging Wind in Missouri, June 20, 2015
June 20, 2015 · NWS DVN · 1 event in 1 county or zone
Widespread severe thunderstorms from the late morning through the evening hours June 20th, produced large hail, damaging winds, and heavy rains.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Widespread severe thunderstorms from the late morning through the evening hours June 20th, produced large hail, damaging winds, and heavy rains.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before the first event at Jun 20, 5:45 PM CST, 1 hour 10 minutes earlier.
Area forecast discussion, Jun 20, 5:45 PM CST, 1 hour 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
645 PM CDT SAT JUN 20 2015
.UPDATE...
ISSUED AT 645 PM CDT SAT JUN 20 2015
TWO LARGE SUPERCELLS HAD FORMED JUST WEST OF THE DVN CWA ABOUT 2
HOURS AGO AND HAVE BEEN PUSHING SOUTHEAST INTO THE WESTERN PORTION
OF OUR COUNTIES. TEA CUP SIZE HAIL WAS REPORTED AT 520 PM IN
PELLA IOWA IN MARION COUNTY. IN THE MEANTIME...ELEVATED STORMS
ALONG HIGHWAY 20 CONTINUE TO DUMP HEAVY RAINFALL AS STORMS HAVE
BEEN REPEATING ACROSS THAT AREA.
ALL OF THESE STORMS WILL BE CONGEALING INTO A LINEAR MCS AHEAD OF
THE COLD FRONT THAT'S MOVING INTO OUR FAR NW CWA. THIS LINE OF
STORMS WILL HAVE DAMAGING WINDS OF AT LEAST 70 MPH WHERE BOWING
SEGMENTS OCCUR AS IT TRACKS ACROSS THE REMAINDER OF THE CWA THIS
EVENING. DAMAGING WINDS WILL BE THE MAIN THREAT WITH THIS SQUALL
LINE AS THE HAIL AND TORNADO RISK IS LESSENING. THE STORMS WILL
END WITH THE PASSAGE OF THE FRONT.
&&
.SYNOPSIS...
ISSUED AT 340 PM CDT SAT JUN 20 2015
ELEVATED HAILERS HAVE BEEN ONGOING ACROSS OUR FAR NORTHERN CWA
THIS AFTERNOON. IN THE MEANTIME...EXTREME INSTABILITY WAS BUILDING
OVER SW IA WITH SBCAPES OF 5500 J/KG. A VERY TIGHT GRADIENT
EXISTED OVER CENTRAL AND EASTERN IA. EFFECTIVE BULK SHEAR WAS ALSO
STRONG WITH VALUES OF 55 KNOTS WITH HELICITY OF 300 M2/S2.
STRONG INSTABILITY AND SHEAR WILL SET UP THIS AFTERNOON AND
EVENING AHEAD OF A COLD FRONT THAT WILL BE ARRIVING. SPC CONTINUES
WITH THE ENHANCED SLIGHT RISK FOR THE ENTIRE CWA AND VERY LARGE
HAIL...DAMAGING WINDS AND A FEW TORNADOES ARE ALL LIKELY. NEED TO
KEEP AN EYE ON BACKING WINDS NEAR A WARM FRONT IN THE CWA WHICH
WOULD ENHANCE VERTICAL STRETCHING AND INCREASE THE TORNADO THREAT.
IN THE RAIN COOLED AIR ALONG HIGHWAY 20 3 PM TEMPERATURES WERE
ONLY IN THE 60S...WHILE THE REMAINDER OF THE DVN CWA WAS IN THE
LOWER TO MID 80S WITH DEWPOINTS IN THE LOWER 70S. A WARM FRONT WAS
LOCATED IN SOUTHERN IA AND NORTHEAST MO. SOUTH OF THIS FRONT
TEMEPERATURES WERE IN THE MID 90S WITH DEWPOINTS IN THE MID 70S. A
COLD FRONT WAS PUSHING INTO NW IA WITH TEMPERATURES BEHIND THE
FRONT IN THE 70S WITH DEWPOINTS IN THE 50S IN ND.
&&
.SHORT TERM...(THIS EVENING THROUGH SUNDAY)
ISSUED AT 340 PM CDT SAT JUN 20 2015
VOLATILE SEVERE WEATHER SITUATION THIS AFTERNOON AND EVENING.
LATE THIS AFTERNOON THROUGH THIS EVENING. CAP WILL BREAK BY 6 PM
ALLOWING FOR EXPLOSIVE SEVERE WEATHER DEVELOPMENT. WITH SUCH
HIGH CAPE AND STRONG DEEP LAYER SHEAR ALL MODES OF SEVERE IS
LIKELY... VERY LARGE HAIL...DAMAGING WINDS AND A FEW TORNADOES.
TORRENTIAL RAIN WILL ALSO ACCOMPANY THE STORMS WITH PWATS OF 1.8
INCHES. THE COLD FRONT WILL MOVE THROUGH THE CWA OVERNIGHT GRADUALLY
ENDING THE THUNDERSTORMS AS WINDS SHIFT TO THE NORTHWEST. MINIMUM
TEMPERATURES WILL RANGE FROM THE MID 60S TO LOWER 70S.
SUNDAY...WEAK HIGH PRESSURE WILL BRING A BIT LOWER DEWPOINTS INTO
THE CWA ON NORTHERLY WINDS. THIS WILL PUSH THE FRONT DOWN INTO MO
SO MOST OF THE CWA WILL HAVE A DRY DAY BUT IT WILL BE WARM.
MAXIMUM TEMPERATURES WILL BE IN THE MID TO UPPER 80S.
.LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY)
ISSUED AT 340 PM CDT SAT JUN 20 2015
ACTIVE PATTERN THROUGH THE PERIOD WITH EAST-WEST FRONTAL BOUNDARY
MEANDERING BACK AND FORTH ACROSS THE AREA. THIS WILL BRING NEAR
DAILY CHANCES OF THUNDERSTORMS WITH THE POTENTIAL FOR SEVERE
WEATHER AND HEAVY RAINFALL. HOWEVER...TOO EARLY FOR DETAILS. MAXIMUM
TEMPERATURES THROUGH THE PERIOD WILL BE IN THE 80S.
&&
.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY EVENING)
ISSUED AT 645 PM CDT SAT JUN 20 2015
VFR CONDS THROUGH THE TAF CYCLE EXCEPT MVFR/LCL IFR CONDS IN
THUNDERSTORMS THIS EVENING. A COLD FRONT WILL ARRIVE DURING THE
EVENING HOURS. SOUTHEAST TO SOUTH WINDS 10 TO 20 KNOTS WITH GUSTS
TO 25 KNOTS WITH WIND BECOMING NORTHWEST BEHIND THE FRONT. SEVERE
THUNDERSTORMS ARE LIKELY THIS EVENING WITH THE MAIN THREAT BEING
DAMAGING WINDS IN EXCESS OF 60 KNOTS. NORTH WINDS LESS THAN 10 KNOTS
CAN BE EXPECTED LATER TONIGHT AND SUNDAY AS WEAK HIGH PRESSURE MOVES
ACROSS THE AREA.
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.
&&
UPDATE...HAASE
SYNOPSIS...HAASE
SHORT TERM...HAASE
LONG TERM...HAASE
AVIATION...HAASE
Hazardous weather outlook, Jun 20, 9:13 AM CST, 9 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1013 AM CDT SAT JUN 20 2015
IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-210930-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
1013 AM CDT SAT JUN 20 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.
.DAY ONE...TODAY AND TONIGHT
THE STORM PREDICTION CENTER HAS ISSUED AN ENHANCED SLIGHT RISK FOR
SEVERE WEATHER TODAY AND THIS EVENING ACROSS MUCH OF THE OUTLOOK
AREA.
THE REST OF THIS MORNING...STRONG THUNDERSTORMS WITH TORRENTIAL
RAINFALL AND LIGHTNING WILL IMPACT PORTIONS OF NORTHEAST IOWA.
THIS AFTERNOON AND EVENING...THUNDERSTORMS WILL REDEVELOP THIS
AFTERNOON. INITIAL STORMS WILL BE SUPERCELL IN NATURE WITH THE
THREAT OF HAIL UP TO GOLF BALLS...WINDS TO 70 MPH AND MAYBE AN
ISOLATED TORNADO. THESE STORMS WILL THEN TRANSITION INTO A ORGANIZED
CONVECTIVE SYSTEM. WINDS WITH THE SYSTEM COULD BE 60 TO 70 MPH...AN
ISOLATED 80 MPH GUST IS NOT OUT OF THE REALM. TORRENTIAL RAIN IS
POSSIBLE FROM THESE STORMS. AN ISOLATED 2 INCH RAINFALL AMOUNT IS
NOT OUT OF THE REALM. THOSE WITH OUTDOOR PLANS TODAY NEED TO PAY
ATTENTION TO THE WEATHER.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
SUNDAY NIGHT THROUGH THURSDAY...EPISODES OF THUNDERSTORMS REMAIN POSSIBLE
EACH DAY. AT THIS TIME...CONDITIONS APPEAR FAVORABLE FOR ADDITIONAL
LOCALLY HEAVY RAINFALL AND ALSO POSSIBLY SOME SEVERE STORMS WITH THE
PRIMARY RISK DAMAGING WINDS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS EXPECTED THIS AFTERNOON AND EVENING. ANY REPORTS
OF HEAVY RAINFALL IN EXCESS OF 1 INCH AND FLOODING OF WATER WOULD ALSO
BE APPRECIATED.
05/GIBBS/NICHOLS
In the hours before
Special weather statement, Jun 20, 6:40 PM CST, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
740 PM CDT SAT JUN 20 2015
IAZ067-ILZ015-024-210115-
MERCER-ROCK ISLAND-MUSCATINE-
740 PM CDT SAT JUN 20 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN ROCK ISLAND...
NORTHWESTERN MERCER AND MUSCATINE COUNTIES...
AT 740 PM CDT...A STRONG THUNDERSTORM WAS NEAR ATALISSA...OR NEAR
MUSCATINE...MOVING SOUTHEAST AT 25 MPH.
WINDS IN EXCESS OF 40 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
MUSCATINE...WEST LIBERTY...WILTON...NICHOLS...ATALISSA...FAIRPORT...
SWEETLAND CENTER...ARDON...PLEASANT PRAIRIE...MOSCOW...WILDCAT DEN
STATE PARK AND NEW ERA.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4159 9124 4158 9083 4133 9093 4143 9135
TIME...MOT...LOC 0040Z 288DEG 23KT 4149 9116
05
Local storm report, Jun 20, 6:44 PM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
744 PM CDT SAT JUN 20 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM TSTM WND DMG DENMARK 40.75N 91.33W
06/20/2015 LEE IA PUBLIC
CAMPING TRAILER BLOWN OFF JACKS. CORN BLOWN OVER. HEAVY
RAIN.
&&
STEVEKLocal storm report, Jun 20, 6:45 PM CST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
745 PM CDT SAT JUN 20 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0739 PM TSTM WND GST WEST BURLINGTON 40.82N 91.18W
06/20/2015 E65 MPH DES MOINES IA TRAINED SPOTTER
&&
GROSSLocal storm report, Jun 20, 6:49 PM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
749 PM CDT SAT JUN 20 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0741 PM TSTM WND DMG MOUNT PLEASANT 40.96N 91.55W
06/20/2015 HENRY IA TRAINED SPOTTER
SIGNIFICANT TREE AND SIGN DAMAGE NEAR MILE MARKER 229 ON
U.S. HIGHWAY 34 WEST OF MT. PLEASANT.
&&
HAASELocal storm report, Jun 20, 6:50 PM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
750 PM CDT SAT JUN 20 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0746 PM HAIL 5 E CANTRIL 40.64N 91.98W
06/20/2015 E0.50 INCH VAN BUREN IA TRAINED SPOTTER
&&
GROSSLocal storm report, Jun 20, 6:52 PM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
752 PM CDT SAT JUN 20 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0751 PM TSTM WND DMG WEST BURLINGTON 40.82N 91.18W
06/20/2015 DES MOINES IA TRAINED SPOTTER
LARGE TREES DOWN IN ROAD
&&
STEVEKThunderstorm Wind, Scotland
- When
- June 20, 6:55 PM CST
- Where
- Scotland County, 3.61 mi SSE of Brock
- Measured
- 70 kt (81 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 40.550, -92.150
Severe storms caused widespread tree damage across northern portions of Scotland County, including trees that blocked roads and landed on a chicken coop. Time is estimated based on radar.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Iowa, June 20, 20151 death · 2 injured · $475,000 · EF1 · 44 events
- Damaging Winds in North Carolina, June 20, 20151 death · $1,000 · 55 kt wind · 6 events
- Hail and Damaging Winds in Nebraska, June 20 to 21, 2015$640,000 · 4.25 in hail · 50 events
- Tornadoes and Hail in Iowa, June 20, 2015$596,000 · EF1 · 24 events
- Tornado and Hail in Virginia, June 20, 2015$155,000 · EF0 · 68 events
- Hail and Damaging Wind in North Dakota, June 20, 2015$1.4 million · 2 in hail · 7 events
- Damaging Winds in South Dakota, June 20, 2015$700,000 · 61 kt wind · 9 events
- Hail and Damaging Winds in Illinois, June 20, 2015$215,000 · 52 kt wind · 23 events
- Flash Flooding and Damaging Winds in West Virginia, June 20, 2015$151,000 · 52 kt wind · 14 events
- Tornado and Damaging Winds in Virginia, June 20, 2015$78,000 · EF0 · 25 events
- Hail and Damaging Winds in Indiana, June 20 to 21, 2015$120,000 · 65 kt wind · 14 events
- Damaging Winds in North Carolina, June 20, 2015$76,000 · 50 kt wind · 19 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 594426.